MAUDE Adverse Event Report: SORIN GROUP ITALY PEDIATRIC ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPLUMONARY BYPASS

SORIN GROUP ITALY PEDIATRIC ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPLUMONARY BYPASS
Catalog Number A272-30N
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: sorin group italy manufactures the pediatric arterial cannula.The incident occurred in (b)(6), united kingdom.(b)(4) initiated an investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italy received a report related to an arterial pediatric cannula that split vertically and peeled off the connector on the arterial line when the surgery was just finished.Medical team elected to cut it horizontally and reattached to the arterial line.There was no patient injury.
 
Additional Manufacturer Narrative
A picture was provided showing cannula tail split.Cannula was requested for further investigations: during visual inspection the cut, 3 cm long, was confirmed from cannula bottom tail to 1/4'' printed mark.The marking phase is performed through the insertion of a specific mandrel in the proximal tube of the cannula necessary for the printing.Considering that the mandrel has a shaped steel component internally, it cannot be ruled out that inserting it with excessive force or in the wrong direction accidentally can lead to the reported condition.Based on the above facts and considering the extent of the fracture, it cannot be ruled out that if the the crack initiated at the time of assembly in livanova plant was tiny and acceptable and that further grew and propagated under the application of mechanical and thermal stresses during shipping/transportation and use.Analysis of complaints database revealed it is an isolated case and no other similar cases notified for batch concerned nor for this product part number, neither concerning trend has been identified.The manufacturing personel will be involved in a dedicated training meeting awaring of customer complaint.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
PEDIATRIC ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPLUMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALY
via statale 12 nord, 86
mirandola
Manufacturer (Section G)
LIVANOVA USA INC
14401 w. 65th way
arvada CO 80004
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20893191
Report Number9680841-2024-00033
Device Sequence Number8933955
Product Code DWF
UDI-Device Identifier08033178004619
UDI-Public(01)08033178004619(17)261019(10)2310200010(240)A272-30N
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K023622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA272-30N
Device Lot Number2310200010
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown